Alert archive / Virginia / Gale Warnings in 2021

Gale Warning 20, NWS Baltimore/Washington

July 3, 2021

NWS Baltimore/Washington issued this gale warning at Jul 3, 2021, 6:09 AM EDT. It took effect at Jul 3, 2021, 1:46 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2021, 6:09 AM EDT (10:09 UTC)
In effect from
Jul 3, 2021, 1:46 PM EDT
Expired
Jul 3, 2021, 8:00 PM EDT
In force
6 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted.

913 
WHUS71 KLWX 031009
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
609 AM EDT Sat Jul 3 2021

ANZ532>534-540-541-543-031815-
/O.EXT.KLWX.SC.Y.0140.000000T0000Z-210703T1800Z/
/O.NEW.KLWX.GL.W.0020.210703T1800Z-210704T0000Z/
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
609 AM EDT Sat Jul 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING...

* WHAT...For the Gale Warning, scattered afternoon showers and 
  thunderstorms which may produce wind gusts of 35 knots. For the 
  Small Craft Advisory, northwest winds 10 to 15 kt with gusts up 
  to 20 kt.

* WHERE...Chesapeake Bay from Sandy Point MD to Smith Point VA, 
  Eastern Bay, Choptank River to Cambridge MD and the Little 
  Choptank River, and Tangier Sound and the inland waters 
  surrounding Bloodsworth Island.

* WHEN...For the Gale Warning, from 2 PM this afternoon to 8 PM 
  EDT this evening. For the Small Craft Advisory, until 2 PM EDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ530-531-538-539-542-031815-
/O.EXT.KLWX.SC.Y.0141.210703T1400Z-210703T1800Z/
/O.NEW.KLWX.GL.W.0020.210703T1800Z-210704T0000Z/
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-
Patuxent River to Broomes Island MD-
609 AM EDT Sat Jul 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
2 PM EDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING...

* WHAT...For the Gale Warning, scattered showers and thunderstorms
  may produce wind gusts of 35 knots. For the Small Craft 
  Advisory, northwest winds around 10 kt with gusts up to 20 kt 
  expected.

* WHERE...Chesapeake Bay north of Sandy Point MD, Patapsco River 
  including Baltimore Harbor, Chester River to Queenstown MD, 
  and Patuxent River to Broomes Island MD.

* WHEN...For the Gale Warning, from 2 PM this afternoon to 8 PM 
  EDT this evening. For the Small Craft Advisory, from 10 AM 
  this morning to 2 PM EDT this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ537-031815-
/O.CON.KLWX.SC.Y.0140.000000T0000Z-210703T2300Z/
Tidal Potomac from Cobb Island MD to Smith Point VA-
609 AM EDT Sat Jul 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...Northwest winds around 10 to 15 kt with gusts up to 20 
  kt.

* WHERE...Tidal Potomac from Cobb Island MD to Smith Point VA.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ535-031815-
/O.CON.KLWX.SC.Y.0141.210703T1400Z-210703T2300Z/
Tidal Potomac from Key Bridge to Indian Head MD-
609 AM EDT Sat Jul 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM EDT THIS EVENING...

* WHAT...Northwest winds around 10 to 15 kt with gusts up to 20 kt.

* WHERE...Tidal Potomac from Key Bridge to Indian Head MD.

* WHEN...From 10 AM this morning to 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ536-031815-
/O.CON.KLWX.SC.Y.0141.000000T0000Z-210703T2300Z/
Tidal Potomac from Indian Head to Cobb Island MD-
609 AM EDT Sat Jul 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 20 kt.

* WHERE...Tidal Potomac from Indian Head to Cobb Island MD.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
019 
WHUS71 KLWX 031103
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
703 AM EDT Sat Jul 3 2021

ANZ532>534-540-541-543-031915-
/O.CON.KLWX.SC.Y.0140.000000T0000Z-210703T1800Z/
/O.CON.KLWX.GL.W.0020.210703T1800Z-210704T0000Z/
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
703 AM EDT Sat Jul 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

* WHAT...For the Gale Warning, scattered afternoon showers and
  thunderstorms which may produce wind gusts of 35 knots. For the
  Small Craft Advisory, northwest winds 10 to 15 kt with gusts up
  to 20 kt.

* WHERE...Chesapeake Bay from Sandy Point MD to Smith Point VA, 
  Tangier Sound and the inland waters surrounding Bloodsworth 
  Island, Choptank River to Cambridge MD and the Little Choptank 
  River, and Eastern Bay.

* WHEN...For the Gale Warning, from 2 PM this afternoon to 8 PM 
  EDT this evening. For the Small Craft Advisory, until 2 PM EDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ542-031915-
/O.CON.KLWX.SC.Y.0141.210703T1400Z-210703T1800Z/
/O.CON.KLWX.GL.W.0020.210703T1800Z-210704T0000Z/
Patuxent River to Broomes Island MD-
703 AM EDT Sat Jul 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

* WHAT...For the Gale Warning, scattered afternoon showers and
  thunderstorms which may produce wind gusts of 35 knots. For the
  Small Craft Advisory, northwest winds around 10 kt with gusts 
  up to 20 kt expected.

* WHERE...Patuxent River to Broomes Island MD.

* WHEN...For the Gale Warning, from 2 PM this afternoon to 8 PM 
  EDT this evening. For the Small Craft Advisory, until 2 PM EDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ530-531-538-539-031915-
/O.EXT.KLWX.SC.Y.0141.210703T1103Z-210703T1800Z/
/O.CON.KLWX.GL.W.0020.210703T1800Z-210704T0000Z/
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-
703 AM EDT Sat Jul 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

* WHAT...For the Gale Warning, scattered afternoon showers and
  thunderstorms which may produce wind gusts of 35 knots. For the
  Small Craft Advisory, north winds around 10 kt with gusts up to
  20 kt.

* WHERE...Chesapeake Bay north of Sandy Point MD, Chester River 
  to Queenstown MD, and Patapsco River including Baltimore 
  Harbor.

* WHEN...For the Gale Warning, from 2 PM this afternoon to 8 PM 
  EDT this evening. For the Small Craft Advisory, until 2 PM EDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ537-031915-
/O.CON.KLWX.SC.Y.0140.000000T0000Z-210703T2300Z/
Tidal Potomac from Cobb Island MD to Smith Point VA-
703 AM EDT Sat Jul 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...Northwest winds around 10 kt with gusts up to 20 kt.

* WHERE...Tidal Potomac from Cobb Island MD to Smith Point VA.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ535-031915-
/O.CON.KLWX.SC.Y.0141.210703T1400Z-210703T2300Z/
Tidal Potomac from Key Bridge to Indian Head MD-
703 AM EDT Sat Jul 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...Northwest winds around 10 kt with gusts up to 20 kt.

* WHERE...Tidal Potomac from Key Bridge to Indian Head MD.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ536-031915-
/O.CON.KLWX.SC.Y.0141.000000T0000Z-210703T2300Z/
Tidal Potomac from Indian Head to Cobb Island MD-
703 AM EDT Sat Jul 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...Northwest winds 5 to 10 kt with gusts up to 20 kt.

* WHERE...Tidal Potomac from Indian Head to Cobb Island MD.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
992 
WHUS71 KLWX 031746
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
146 PM EDT Sat Jul 3 2021

ANZ530-531-538-539-542-040000-
/O.CAN.KLWX.SC.Y.0141.000000T0000Z-210703T1800Z/
/O.EXT.KLWX.GL.W.0020.210703T1746Z-210704T0000Z/
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-
Patuxent River to Broomes Island MD-
146 PM EDT Sat Jul 3 2021

...GALE WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Scattered afternoon showers and thunderstorms which may
  produce wind gusts of 35 knots. Outside of showers and storms
  northwest winds 10 to 15 knots, with gusts to 20 knots..

* WHERE...Chesapeake Bay north of Sandy Point MD, Chester River 
  to Queenstown MD, Patapsco River including Baltimore Harbor, 
  and Patuxent River to Broomes Island MD.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ532>534-540-541-543-040000-
/O.CAN.KLWX.SC.Y.0140.000000T0000Z-210703T1800Z/
/O.EXT.KLWX.GL.W.0020.210703T1746Z-210704T0000Z/
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
146 PM EDT Sat Jul 3 2021

...GALE WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Scattered afternoon showers and thunderstorms which may
  produce wind gusts of 35 knots. Outside of showers and storms
  northwest winds 10 to 15 knots, with gusts to 20 knots.

* WHERE...Chesapeake Bay from Sandy Point MD to Smith Point VA, 
  Tangier Sound and the inland waters surrounding Bloodsworth 
  Island, Choptank River to Cambridge MD and the Little Choptank 
  River, and Eastern Bay.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ537-032300-
/O.CON.KLWX.SC.Y.0140.000000T0000Z-210703T2300Z/
Tidal Potomac from Cobb Island MD to Smith Point VA-
146 PM EDT Sat Jul 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...Northwest winds around 10 kt with gusts up to 20 kt.

* WHERE...Tidal Potomac from Cobb Island MD to Smith Point VA.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ535-536-032300-
/O.CON.KLWX.SC.Y.0141.000000T0000Z-210703T2300Z/
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
146 PM EDT Sat Jul 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...Northwest winds around 10 kt with gusts up to 20 kt.

* WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
446 
WHUS71 KLWX 032354
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
754 PM EDT Sat Jul 3 2021

ANZ530>534-538>543-040100-
/O.EXP.KLWX.GL.W.0020.000000T0000Z-210704T0000Z/
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
754 PM EDT Sat Jul 3 2021

...GALE WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING...

While the threat of numerous gusty thunderstorms is dwindling,
isolated strong storms which could require Special Marine Warnings
remain possible this evening.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Jul 3, 4:01 AM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 3, 4:01 AM EDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
401 AM EDT Sat Jul 3 2021

.SYNOPSIS...
An upper trough will continue to pass through the region today
before exiting offshore on Sunday. High pressure will build back
early next week while a front approaches from the northwest by
mid-week. This system may stall in the vicinity of the Mid-
Atlantic for latter portions of next week.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
Current 500-mb height fields and GOES-16 infrared channel
imagery show a broad positively-tilted trough extending over
the eastern U.S. The center of the circulation is over south-
central New York with the attendant moisture conveyor belt
extending along the coastal Carolinas up into eastern New
England. The post-frontal air mass across the Mid-Atlantic
region has ushered in much lower dew points, generally in the
low to mid 50s. Aside from some cloud cover west of I-81, the
region has seen skies clear out overnight. The steady west-
northwesterly flow has limited any attempts at decoupling of the
boundary layer. Early morning temperatures will start off in
the upper 50s to low 60s, with upper 40s to low 50s across
higher elevations.

During the next 12 hours, the upper trough will continue to
drift toward the east. While the coldest mid-level temperatures
follow the low toward southeastern New York, the guidance show
500-mb temperatures dropping into the -13 to -17C range. Coupled
with early July diurnal heating, this should prove to be enough
to foster the development of scattered afternoon/early evening
showers. The 00Z HREF and other high-resolution models support
this scenario with a bulk of the action staying along the
Mason-Dixon Line and east of the Catoctins. Any of the more
robust updrafts could produce isolated thunderstorms. In
addition to the shower threat, west-northwesterly winds will
occasionally gust up to 15 to 20 mph through the afternoon.
Seasonably cool highs are expected with readings in the upper
70s to low 80s which is around 5 to 10 degrees below
climatology. Clouds should decrease given the loss of heating,
with low temperatures a bit milder than the previous night.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
The longwave trough will shift offshore by Sunday/Independence
Day. There are some perturbations in the trailing cyclonic flow
which could bring isolated showers to the region. Convective
coverage looks much more sparse than that of Saturday. Further,
500-mb temperatures warm a bit which will negate notable
steeping of mid-level lapse rates. Any activity that fires
should quickly weaken by nightfall across the region.
Independence Day should be a tad warmer with a little more
humidity given a shift to southwesterly winds. Some mid 80s are
possible south of I-66 in Virginia and over southern Maryland.
Overnight lows resume more typical readings for early July,
running in the 60s, with near 70 degrees around the DC metro.

On Monday, heat and humidity return to the region with highs
back into the low 90s with heat indices a few degrees higher.
Persistent low-level south to southwesterlies should maintain a
humid air mass and increase instability across areas west of the
Blue Ridge. Mixed-layer CAPE values could approach 1,000 to
1,500 J/kg, but with minimal vertical shear. Poorly organized
air mass thunderstorms may break out in this environment before
waning into the late evening. Further warming is expected into
the night with widespread mid/upper 60s, locally into the low
70s near the DC and Baltimore city centers.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
A warming trend continues on Tuesday as upper level ridging persists
across much of the Eastern Seaboard. For now, conditions appear to
remain mostly dry Tuesday. However with projected temperatures in
the mid 90s for most, can't rule out the chance for an scattered
shower or thunderstorm, especially over the mountains where small
scale circulations can inhibit convection.

Guidance is in overall good agreement in regards to the breakdown of
the H5 ridge over the middle and later portion of next week as a
strong 594dm ring of fire develops over the Southwestern US. However
there is a good amount of spread amongst members in regards to the
finer details, especially what, if any impacts we see from Elsa. The
GFS has been hinting that the remnants of Elsa track up the
Appalachians Wednesday into Thursday as a Bermuda high, associated
with the aforementioned H5 ridging persists closer to the east coast.
If this verifies correctly, could see potential flooding impacts
across the CWA. On the other hand, the ECMWF and GEM track Elsa just
to our south and east. What's interesting is the fact that the
EC/GEPS/GEFS are more in agreement that the upper level trough is
more progressive and the Bermuda High is shifted further east. This
would allow Elsa to track more out to sea. Furthermore, the trend in
the NAO shows a peak just shy under 1 STD which doesn't indicate a
strong Bermuda high, especially closer to the coast, and will likely
have some wiggle room to shift more eastward. This all hints at a
solution that allows Elsa's track to not affect the CWA.

PW values range across all the ensembles are around 1.2-1.5 STD,
which doesn't indicate a big rainfall event neither. In summary,
while there remains uncertainty in the long term, especially with
potential impacts from Elsa, appears more in line with a solution
that keeps Elsa away from our area. However, given the return of the
heat and humidity over the beginning of the week, with height falls
and an associated cold front crossing the region sometime midweek,
seems likely that severe weather would be the main story. However,
the timing of the front will be key in determining impacts in terms
of any severe weather or any isolated instances of flooding. In any
case, cooler and drier weather seems likely by the end of next
week.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
Mainly VFR conditions expected across the terminals through early
next week. Upper level trough will continue to slowly swing into
Southern New England throughout the weekend. Therefore, there
remains a chance for scattered showers this afternoon, mainly for
DCA, BWI, and MTN. Thunderstorm potential remains low at this time
but non-zero nonetheless. Winds will remain out of the WNW and are
expected to be slightly gusty through early evening. Similar
conditions expected on Sunday however precipitation chances decrease
into Monday. Any scattered shower/thunderstorm Monday should remain
mainly over the mountains and away from the terminals.

Mostly VFR conditions are expected Tuesday with high pressure in
control under a southerly flow. Chances for convection increase
Wednesday into Thursday. So while conditions will likely remain VFR
for most of Wednesday, could see CIG/VSBY restrictions late in the
day in any SHRA/TSRA activity, which is dependent on the timing of a
cold front and the potential impacts from Elsa.

&&

.MARINE...
West-northwesterly flow behind the cold front will bring small
craft conditions to the area waters today. Scattered showers and
isolated thunderstorms could move through this afternoon
bringing brief gusty winds. Beyond sundown, winds should drop
off to sub-SCA levels. A few showers are possible on Sunday, but
coverage should be much less. South to southwesterly winds
return for Monday, but stay below any SCA criteria.

Sub-SCA conditions likely Tuesday. However SCA conditions are
possible Wednesday as the southerly flow increases ahead of an
approaching cold front which is expected to cross the waters
sometime over the middle to later portion of next week.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 10 AM this morning to 7 PM EDT this
     evening for ANZ530-531-535-538-539-542.
     Small Craft Advisory until 7 PM EDT this evening for
     ANZ532>534-536-537-540-541-543.

&&

SYNOPSIS...BRO
NEAR TERM...BRO
SHORT TERM...BRO
LONG TERM...MSS
AVIATION...MSS
MARINE...MSS/BRO
Hazardous weather outlook, Jul 3, 6:05 AM EDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
605 AM EDT Sat Jul 3 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-041015-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
605 AM EDT Sat Jul 3 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Today and Tonight

A gale warning is in effect for the Chesapeake Bay and adjacent
waters today for scattered showers and thunderstorms which may
produce wind gusts of 40 mph this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-041015-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
605 AM EDT Sat Jul 3 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ001-501-502-VAZ503-504-WVZ501>506-041015-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
605 AM EDT Sat Jul 3 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 3:29 PM EDTSpecial Marine WarningLWX46 min
Jul 3, 7:44 PM EDTSpecial Marine WarningLWX2 hr
Jul 3, 7:45 PM EDTSpecial Marine WarningLWX2 hr

Nearby

Gale Warnings in Virginia, 2021Every gale warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.